MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN REV TIBIA BASE SZ 5 RT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN REV TIBIA BASE SZ 5 RT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71424015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/25/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after primary tka surgery, the tibial component legion revision tibial base size 5 rt failed.A revision surgery was required.No additional details on the tibial component failure mode were provided.It is unknown the current health status of the patient.
 
Additional Manufacturer Narrative
H6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, reportedly a revision was performed due to "tibial component failure at cement interface".The requested medical documentation has not been provided as of the date of this medical investigation.Without the requested documentation, the root cause of the reported event could not be fully assessed nor concluded.The patient impact beyond the reported events could not be determined, although, the current health status of the patient was reported as postoperative knee revision.No further assessment can be rendered at this time.Should clinically relevant documentation/information and/or product evaluation findings become available, the clinical/medical task may be re-evaluated.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Potential causes could include but are not limited to friction, joint tightness or lifetime of device.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN REV TIBIA BASE SZ 5 RT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11687197
Report Number1020279-2021-03197
Device Sequence Number2936233
Product Code JWH
UDI-Device Identifier03596010546173
UDI-Public03596010546173
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71424015
Device Catalogue Number71424015
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;